← Return to Concerned about the side effects of anastrozole

Discussion
tinalove (@tinalove)

Concerned about the side effects of anastrozole

Breast Cancer | Last Active: 11 hours ago | Replies (1397)

Comment receiving replies
@wandering

My hair is thinning (age or drugs or both?) I was using a shampoo with biotene (organic). Seems to be working OK but I am looking for suggestions. We try to stay organic if possible. Thanks.

Jump to this post


Replies to "My hair is thinning (age or drugs or both?) I was using a shampoo with biotene..."

I wonder if we can use Finseteride to prevent hai loss, or thinning, with the Arimidex?

Hi Kat,
We took your question about finasteride to a Mayo Clinic pharmacist. This is what she responded:

“Finasteride is used for male pattern baldness in lower doses than those used for Benign Prostatic Hyperplasia (BPH). In rare cases male breast cancer has been reported with finasteride use. Even though this is rare I would expect an oncologist to avoid finasteride in someone with a history of breast cancer especially if other options are available. Around 5% of patients using anastrozole (Arimidex) will have hair thinning. Hormonal therapy does not usually cause complete hair loss. You can find tips on managing hair loss at http://www.cancer.net/navigating-cancer-care/side-effects/hair-loss-or-alopecia

@wandering and @kat9606 how are you managing the thinning of hair?

  Request Appointment